Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Brownsville, TX

July 4, 2012

NWS Brownsville, TX issued this small craft advisory at Jul 4, 2012, 3:49 PM CDT. It took effect at Jul 4, 2012, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2012, 3:49 PM CDT (20:49 UTC)
In effect from
Jul 4, 2012, 7:00 PM CDT
Expired
Jul 5, 2012, 4:22 AM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WHUS74 KBRO 042049
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CDT WED JUL 4 2012

...STRONGER WINDS EXPECTED ON THE GULF WATERS OVERNIGHT TONIGHT...

.LOW PRESSURE OVER SOUTHWEST TEXAS AND NORTHERN MEXICO WILL
INTERACT WITH HIGH PRESSURE OVER THE GULF TO INCREASE WINDS
TONIGHT OVER THE LOWER TEXAS GULF WATERS. MODERATE TO BREEZY
CONDITIONS THIS AFTERNOON SHOULD GIVE WAY TO MORE STEADY 20 TO 25
KNOT WINDS TONIGHT.

GMZ150-155-170-175-050900-
/O.NEW.KBRO.SC.Y.0035.120705T0000Z-120705T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
349 PM CDT WED JUL 4 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM CDT THURSDAY. 

* WINDS AND WAVES: WINDS AROUND 20 TO 25 KNOTS STARTING THIS
  EVENING AND LASTING THROUGH THE OVERNIGHT. SEAS WILL BE 3 TO 5
  FEET NEARSHORE AND 4 TO 6 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JGG
HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
022 
WHUS74 KBRO 050233
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
933 PM CDT WED JUL 4 2012

...STRONGER WINDS EXPECTED ON THE GULF WATERS OVERNIGHT TONIGHT...

.LOW PRESSURE OVER SOUTHWEST TEXAS AND NORTHERN MEXICO WILL
CONTINUE TO INTERACT WITH HIGH PRESSURE OVER THE GULF TO KEEP
WINDS UP TONIGHT OVER THE LOWER TEXAS GULF WATERS. 

GMZ150-155-170-175-051200-
/O.CON.KBRO.SC.Y.0035.000000T0000Z-120705T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
933 PM CDT WED JUL 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY.

* WINDS AND WAVES: WINDS AROUND 20 TO 25 KNOTS THROUGH THE
  OVERNIGHT TONIGHT. SEAS WILL BE 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JGG
HTTP://WWW.WEATHER.GOV/RGV
280 
WHUS74 KBRO 050922
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
422 AM CDT THU JUL 5 2012

...STRONG WINDS DIMINISH EARLIER TONIGHT...

.STRONG WINDS DID NOT INCREASE AS ANTICIPATED ALONG THE COASTAL
WATERS THROUGH THE NIGHT. 

GMZ150-155-170-175-051030-
/O.CAN.KBRO.SC.Y.0035.000000T0000Z-120705T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
422 AM CDT THU JUL 5 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT ADVISORY FAILED TO DEVELOP WITH SOUTHEAST WINDS NOT AS 
STRONG AS ANTICIPATED THROUGH THE NIGHT. DECIDED TO ELIMINATE THE
SMALL CRAFT FOR THE COASTAL WATERS FOR THE REST OF THE NIGHT.

$$


HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 1:49 PM CDT, 2 hours earlier.

Area forecast discussion, Jul 4, 1:49 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
149 PM CDT WED JUL 4 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...MID LEVEL AND
SURFACE RIDGING OVER THE SOUTHEASTERN STATES AND THE GULF OF
MEXICO WILL MAINTAIN A PRETTY SUMMERTIME PATTERN THROUGHOUT THE
SHORT TERM PERIOD. A QUICK LOOK AT THE 12Z BRO SOUNDING INDICATES
THAT THIS RIDGING IS STARTING TO DRY OUT THE HIGHER LEVELS OF THE
ATMS OVER THE REGION. AS THE AIRMASS STABILIZES OVER DEEP SOUTH TX
DUE TO THE RIDGING THIS WILL RESULT IN A END OF ANY SIGNIFICANT
PCPN ACROSS THE REGION. ENOUGH INSTABILITY MAY LINGER OVER THE
MARINE AREAS TO ALLOW A BRIEF SHOWER TO MOVE IN FROM THE
GULF...BUT WILL HANDLE THIS WITH ONLY SOME SILENT POPS FOR THE
MOMENT.

AS THE ATMS CONTINUES TO DRY OUT OVER THE REGION THE DAYTIME HIGHS
WILL START TO GRADUALLY CREEP UP AS THE SUNSHINE BECOMES A LITTLE
MORE PLENTIFUL AND THE 1000-500 MB THICKNESSES START TO INCREASE.
THE MET HIGH TEMP GUIDANCE HAS ITS USUAL SLGT WARM BIAS VERSUS THE
MAV. THIS MAY BE HANDLING THE CURRENT SYNOPTIC SITUATION A BIT
BETTER SO WILL LEAN TOWARDS THE WARMER BIAS OF THE MET FOR HIGHS.
FOR LOWS...MAV AND MET ARE IN FAIRLY CLOSE AGREEMENT AND WILL GO
PRETTY CLOSE TO A CONSENSUS OF THE TWO MODELS HERE.

.LONG TERM /FRIDAY THROUGH TUESDAY/...QUIETER PATTERN STILL IN THE
OFFING FOR THE EXTENDED PERIOD AS MIDLEVEL RIDGE CONTINUES TO SPIN
CENTERED ON KANSAS. THE RIDGE WILL SLIDE WEST TOWARD UTAH ON
SUNDAY WHILE A WEAK TROUGH TUCKS UNDERNEATH INTO EASTERN TEXAS.
THIS MAY BRING SLIGHTLY MORE INSTABILITY TO THE REGION...ALLOWING
THE SEABREEZE TO BECOME A LITTLE MORE ACTIVE. STILL NO SIGNAL FOR
MORE WIDESPREAD RAINFALL OR HEAVY RAIN THROUGH DAY 7. TEMPERATURES
REMAIN JUST ABOVE NORMAL THROUGH THE EXTENDED IN THE MID 90S TO
LOW 100S...WHILE LOWS REMAIN IN THE MID TO UPPER 70S.
&&

.MARINE...TONIGHT THROUGH THURSDAY NIGHT...BUOY020 REPORTS A SE WIND
AROUND 15 KTS WITH SWELLS AT 4 FEET WITH A PERIOD OF 10 SECONDS.
CLOSER TO THE BAY...MTRS REPORT CONDITIONS GENERALLY RUNNING FROM
15G22KTS. EXPECT THE SURFACE RIDGE SPRAWLED OVER THE GULF OF MEX
TO MAINTAIN A FAIRLY STEADY PGF THROUGHOUT TOMORROW NIGHT WHICH
WILL LIKELY KEEP THE GULF WATERS SOLIDLY IN SCEC CRIT WITH THE BAY
WATERS SEEING SCEC CONDITIONS MAINLY DURING TOMORROW AFTERNOON. NO
SCAS PLANNED AT THIS TIME.

FRIDAY THROUGH SUNDAY...HIGH PRESSURE EXPANDS ACROSS THE NORTHERN
GULF...DECREASING PRESSURE GRADIENT FOR THE REGION. MODEST WINDS
WILL DOMINATE THE UPCOMING WEEKEND...RUNNING 10 TO 12KTS. THIS
WILL KEEP SEAS 3 FEET OR LESS...MAINLY 1 TO 2 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  93  79  91 /  10  10   0  10
BROWNSVILLE          78  95  78  93 /  10  10   0  10
HARLINGEN            76  96  76  96 /  10  10   0  10
MCALLEN              77  97  77  97 /  10  10   0  10
RIO GRANDE CITY      78 100  76  99 /  10  10   0  10
SOUTH PADRE ISLAND   82  91  80  86 /  10  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

60/64
Hazardous weather outlook, Jul 4, 10:45 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1045 AM CDT WED JUL 4 2012

TXZ248>257-051100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1045 AM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE LOCAL BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A LOW RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA BEACH THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-051100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1045 AM CDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.